Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Manage Gynecomastia When You Are Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Strategies for Managing Opportunistic Infections

Introduction Opportunistic Infections and HIV Disease Preventing Infections in the First Place Treating Infections as They Occur Preventive Treatment for OIs Maintenance Therapy A Final Word on Strategies for Managing Opportunistic Infections List of AIDS-Defining OIs from the Centers for Disease Control Introduction HIV ( human immunodeficiency virus ) infects the cells of your body's immune system. It then impairs how...
Ask the Experts

Gynecomastia starting in person with low body fat

Hello, 44 years old hiv poz male (on hiv meds for 18 yrs) I and my doctors are noticing gynecomastia,mainly fat accumulation around the nipples equally. I have not been on any hormones all my numbers and levels are fantastic, including natural...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
The first question is whether you have gynecomastia or lipohypertrophy. Sometimes breast enlargement is caused by expansion of glandular breast tissue, but in other cases is really a reflection of an increase in fat in the breast region. A mixed... Read more »

Update on my use of Tamoxifen for gynecomastia and warning

A while back I mentioned my using Tamoxifen to help get rid of Sustiva induced gynecomastia.. Long story short I found out the hard way it gave me hypercoagulation which led to a blood clot in my face (after Sculptra injections) and this has led to...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Thanks for the update on your situation. One of the general principles of medical management is to try not to use a second medication to treat side effects from another medication if the causative medication can be changed. Now that Isentress and... Read more »

Sustiva and gynecomastia

I have gynecomastia confirmed by doc.(44 years old male,great shape and low body fat) Was on propecia (known to cause it) but quit during Christmas so thats not likely the cause. The other drug is Sustiva, its also been blamed for gyno. Now all my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Gynecomastia is a frustrating problem for patients as you well describe. The exact cause is often hard to pin down and treatment if often suboptimal. I have seen no data on the safety /efficacy of Letrozole for HIV-associated gynecomastia. The rate... Read more »

gynecomastia

Hi Nelson - can you help me with this? I switched d4t to AZT to complement Sustiva and Abacavir. I have this lump on my left breast which is called gynecomastia and my doc says it's from fat redistribution It really bothers me and I wonder...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
It is difficult to tell sometimes if you have an enlargement of the breast gland tissue (gynecomastia) or just fat deposition in that area (have your doctor retrieve one of the papers listed at the bottom)Sometimes gynecomastia goes away by itself.... Read more »
Connect With Others

soc worker.case manager position in Tampa Bay area

Posted by Anonymous
I am a social worker/case manager in a Neuro Rehab program in Level II Trauma Center. I am HIV+. I would like to move into the HIV/AIDS in Tampa Bay, preferably Pinellas Cty. Read more »

Manager, Center for HIV Information SF

Posted by Anonymous
Manager, Center for HIV Information

Position Description
The UCSF Center for HIV Information (CHI) is a faculty-directed program of the Department of Medicine with a remarkably successful track record for developing key information resources on... Read more »

Gynecomastia -- painful breast lumps

Posted by patrickf, 2 Replies
I've been HIV+ for about 15 years or so, on meds for 7-8yrs..... and have been doing VERY well.

However, within the last 30 days, I've developed a painful lump (about the size of a pencil eraser) under my right breast nipple. After a thorough... Read more »

Bilingual HIV Prevention Case Manager Seattle

Posted by Anonymous
Lifelong AIDS Alliance
Bilingual HIV Prevention Case Manager

Description: The Prevention Case Manager is responsible for the provision of prevention case management services for HIV+ clients in need of HIV risk reduction counseling. This... Read more »